Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 303, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 11, 2013, 3:35 PM MST for Mohave County, Arizona. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 3:35 PM MST (22:35 UTC)
- Expired
- Sep 11, 2013, 5:00 PM MST
- In force
- 85 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 155 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:45 PM MST | FLASH FLOOD | Wikieup, AZ | THE PUBLIC REPORTED VERY HEAVY RAIN WITH SEVERAL WASHES FLOWING FAST. THE CALLER ALSO REPORTED THAT SEVERAL DIRT ROADS THAT LEAD TO PRIVATE PROPERTY WERE COMPLETELY UNDERWATER AND IMPASSABLE. |
| Sep 11, 4:00 PM MST | HEAVY RAIN 1.77 | Wikieup, AZ | A MESONET SITE LOCATED NEAR WIKIEUP RECORDED 1.77 INCHES BETWEEN 300 PM AND 400 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WGUS55 KVEF 112235 FFWVEF AZC015-120000- /O.NEW.KVEF.FF.W.0303.130911T2235Z-130912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM MST WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 500 PM MST. * AT 328 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WIKIEUP. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING SOUTHEAST AROUND 5 MPH. * LOCATIONS IMPACTED INCLUDE... WIKIEUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES... AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3482 11376 3483 11350 3461 11349 3461 11375 $$ ASG
2 follow-up statements
829 WGUS75 KVEF 112319 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 419 PM MST WED SEP 11 2013 AZC015-120000- /O.CON.KVEF.FF.W.0303.000000T0000Z-130912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 419 PM MST WED SEP 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 413 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN IN THE VICINITY OF WIKIEUP. THIS STORM WAS STARTING TO WEAKEN...BUT RUNOFF IS STILL EXPECTED TO CONTINUE ACROSS THE AREA LEADING TO ADDITIONAL FLOODING. THIS STORM WAS LOCATED NEAR WIKIEUP...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WIKIEUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES... AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3482 11376 3483 11350 3461 11349 3461 11375 $$ ASG
291 WGUS75 KVEF 112354 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 454 PM MST WED SEP 11 2013 AZC015-120004- /O.EXP.KVEF.FF.W.0303.000000T0000Z-130912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 454 PM MST WED SEP 11 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... THE HEAVY RAIN THE PROMPTED THE FLASH FLOOD WARNING HAS WEAKENED AND MOVE SOUTHEAST. ADDITIONAL RUNOFF MAY STILL OCCUR IN AREA WASHES...BUT THE THREAT OF ADDITIONAL FLOODING HAS ENDED. LAT...LON 3482 11376 3483 11350 3461 11349 3461 11375 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:04 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 11, 2:04 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT WED SEP 11 2013 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NEVADA WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE REGION THROUGH FRIDAY WITH THE MOST FAVORED AREAS BEING NORTHERN MOHAVE... EASTERN CLARK AND LINCOLN COUNTIES. DRYING FROM THE WEST AND SOUTH IS EXPECTED BY THE WEEKEND AS THE LOW MOVES OUT OF THE DISTRICT. TEMPERATURES WILL WARM TO ABOVE NORMAL THIS WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE UPPER LOW WHICH IS CURRENTLY CENTERED OVER NORTHEAST CLARK COUNTY WILL CONTINUE TO SLOWLY MOVE TO THE NORTH TONIGHT INTO FRIDAY. AS THIS LOW SHIFTS NORTH...DRYING WILL BE TAKING PLACE ACROSS THE AREA. HOWEVER...UNTIL THEN...CONSIDERABLE MOISTURE/INSTABILITY TO REMAIN OVER MAINLY THE EASTERN PORTION OF THE CWA RESULTING IN SCATTERED SHOWERS/ THUNDERSTORMS. FOR THE REMAINDER OF THIS AFTERNOON...THE CLOUD COVER OF THIS MORNING HAS HAMPERED SHOWER/THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN PORTION OF CLARK/EASTERN SAN BERNARDINO COUNTY. HOWEVER WITH ACTIVITY ROTATING AROUND THE LOW CENTER...IT IS STILL NOT OUT OF THE QUESTION THAT SHOWERS WILL MOVE INTO THESE AREAS THIS EVENING. HAVE LOWERED POPS CONSIDERABLY HOWEVER FOR TONIGHT TO THE WEST OF THE KLAS VALLEY. AS THE LOW SHIFTS NORTH ON THURSDAY...THE MOST FAVORED AREA FOR SHOWERS/THUNDERSTORMS WILL SHIFT FURTHER NORTH TOO WITH LINCOLN/NORTHERN MOHAVE COUNTIES BEING THE PRIMARY SPOTS. FURTHER SHIFTING OF THE LOW ON FRIDAY WILL CONTINUE TO BRING DRYING TO THE WEST/SOUTH WITH THE PRIMARY AREA FOR ACTIVITY BEING NORTHERN LINCOLN COUNTY. WITH THE DRYING EXPECTED TO TAKE PLACE DURING THE NEXT TWO DAYS AND RESULTANT DECREASE IN CLOUDS...ESPECIALLY OVER THE EASTERN PORTION...DAYTIME TEMPERATURES WILL BE WARMING TO NEAR NORMAL BY FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...HIGH PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL START TO EXPAND NORTHWARD AHEAD OF AN AREA OF LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST. SOME MOISTURE IS STILL EXPECTED TO REMAIN IN PLACE THROUGH SATURDAY...BUT THE ATMOSPHERE IS FORECAST TO BECOME MORE STABLE UNDERNEATH THE HIGH AND THE CHANCES FOR ANY PRECIPITATION SHOULD BE MAINLY CONFINED TO THE FAR EASTERN AREAS OF THE CWA. HOWEVER...THE REAL DRYING TREND IS EXPECTED TO START SUNDAY AS THE SOUTHWEST FLOW STARTS TO INCREASE AHEAD OF THE AFOREMENTIONED LOW. THIS SOUTHWEST FLOW WILL BRING IN MUCH DRIER CONDITIONS ENDING ANY CHANCES OF PRECIPITATION ACROSS THE ENTIRE CWA. TEMPERATURES WILL ALSO START TO RISE AND ITS POSSIBLE THAT LAS VEGAS MAY REACH 100 DEGREES ON SUNDAY AND MONDAY. BREEZY TO WINDY CONDITIONS WILL ALSO BE SEEN TUESDAY AND WEDNESDAY BEFORE A WEAK COLD FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT BRINGING LIGHTER WINDS AND COOLER TEMPERATURES WITH READINGS FALLING TO NEAR TO SLIGHTLY BELOW NORMAL BY THURSDAY. && .AVIATION...FOR MCCARRAN...SCT-BKN CLOUDS FROM 10-12K FEET WITH BKN CLOUDS AOA 15K FEET. A FEW SHOWERS MAY MOVE INTO THE VALLEY FROM THE NORTH OVERNIGHT AND WILL NEED TO BE MONITORED. WINDS SHOULD BE PRIMARILY LIGHT UNDER 8 KTS WITH DIRECTIONS GENERALLY BEING EASTERLY THROUGH THIS EVENING BEFORE TURNING MORE SOUTHERLY OVERNIGHT. DRYING TO TAKE PLACE ON THURSDAY...BUT A CHANCE OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO BE SEEN OVER THE NEARBY MOUNTAINS AND ESPECIALLY OVER THE MORMON MESA/PEACH SPRINGS APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EXPECTED OVERNIGHT...FROM MAINLY NORTHERN INYO COUNTY EAST TO LINCOLN/CLARK AND MOHAVE COUNTIES. SCT-BKN CLOUDS AOA 10K FEET EXPECTED. CIGS POSSIBLY LOWER WHEN ASSOCIATED WITH SHOWER ACTIVITY. WINDS GENERALLY UNDER 10KTS EXCEPT GUSTY AND ERRATIC WINDS IN AND NEAR ANY SHRA/TSRA. SHOWER AND THUNDERSTORM COVERAGE DECREASES ON THURSDAY BUT SCATTERED AFTERNOON AND EVENING SHOWER ACTIVITY POSSIBLE...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 11, 2:52 AM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PDT WED SEP 11 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 252 AM PDT WED SEP 11 2013 /252 AM MST WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE BEST CHANCES ROUGHLY NORTHEAST OF A LINE FROM TONOPAH TO THE MOJAVE NATIONAL PRESERVE TO WIKIEUP. THE MAIN THREAT WILL BE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL START TO MOVE IN FROM THE SOUTHWEST THURSDAY. THIS WILL PUSH CHANCES FOR THUNDERSTORMS A LITTLE FARTHER NORTHEAST EACH DAY...WITH DRY CONDITIONS EXPECTED AREAWIDE BY SUNDAY. THERE WILL STILL BE A SLIGHT CHANCE OF SEVERE WEATHER AND FLASH FLOODING WITH THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Sep 11, 2:16 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 1 NE PIOCHE 37.94N 114.44W
09/11/2013 LINCOLN NV LAW ENFORCEMENT
LINCOLN S.O. REPORTS WATER AND DEBRIS OVER THE
INTERSECTION OF ALEXANDER AVE AND HWY 322 IN PIOCHE.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:33 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 11, 3:23 PM MST | Areal Flood Advisory | VEF | Mohave | 112 min |
| Sep 11, 3:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.